Login      Sign Up
 

Q. I have unwanted hair on my upper lips and chin. What causes this?


 

Hello doctor,

I am a 23 year old girl. I have unwanted hair on my upper lips and chin. My breast size is also small. Is there any medicine which will help in getting rid of these problems?


Related Questions:
After starting Isotretinoin, my facial hair has increased. What to do?
Can PCOS cause irregular periods?
Will PCOS delay pregnancy?
 

Dr. Swaraj S W
MBBS., MD MEDICINE., FELLOWSHIP IN DIABETES AND ENDOCRINOLOGY., SENIOR RESIDENCY DIABETES AND ENDOCRINOLOGY
Diabetology, Endocrinology

Hello,

Welcome to icliniq.com.

  1. Do you have hair anywhere else say tummy, back, thighs, around the nipples?
  2. Do you have a lot of acne also along with your excess hair growth?
  3. Is there any family history of similar problems?
  4. Are your menstrual cycles normal? Are there any irregularities?
  5. Did this excess hair grow suddenly over a period of years?

Answers to all the above questions shall help me guide you much better.

 

Thank you doctor,

I have a small amount of hair on my tummy, back, thighs, and around nipples. Yes, I have acne on the face. Sometimes I have delayed periods. There is no similar family history. It has been there for many years.

 

Dr. Swaraj S W
MBBS., MD MEDICINE., FELLOWSHIP IN DIABETES AND ENDOCRINOLOGY., SENIOR RESIDENCY DIABETES AND ENDOCRINOLOGY
Diabetology, Endocrinology

Hi,

Welcome back to icliniq.com.

Your history is very suggestive of what is called PCOD (Polycystic Ovarian Disease). It is a very common condition and easily managed. A few symptoms of PCOD are menstrual irregularities, weight gain, excessive hair growth in the face, acne, etc.

You need a few investigations to be done and also an ultrasound of your pelvis to look for your ovaries. You have to do the blood tests between the third to fifth day of your period on an empty stomach.

The tests are LH (Luteinizing Hormone), FSH (Follicle-Stimulating Hormone), prolactin, testosterone, TSH (Thyroid-Stimulating Hormone) and fT4 (Free T4) along with FBS (Fasting Blood Sugar) and HbA1C (Glycated hemoglobin).

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have PCOD from the last 10 years. Please suggest a permanent cure.
Query: Hello doctor,I am 25, married and sexually active. I suffered from PCOD for a while, took all sorts of allopathic and homeopathic medicines and when I got scanned two months ago, PCOD was not found. I thought this is the end of my problem but, still, my periods are irregular. Last time, I was la...  Read Full »
Dr. Sujata Mittal
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Please note that PCOD is not diagnosed by ultrasound.Kindly get thyroid profile, serum androsterone test, serum prolactin, serum testosterone, free androgen index, serum insulin, and fasting blood sugar test done.Start doing six sets of Surya Namaskar every day.Follow ...  Read Full »
 
After starting Isotretinoin, my facial hair has increased. What to do?
Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse. Isotretinoin must be continued in tapering doses for at least six months. You need to go for a hormonal evaluation...  Read Full »
 
Can PCOS cause irregular periods?
Query: Hi doctor, I am a 28 year old unmarried woman. Last month my period was irregular. I got my periods on the 30th of last month and it was already 20 days later from the actual due. Initially, I had spotting for five days, then I bled for seven days and again, had spotting for three days. Now, I am bl...  Read Full »
Dr. Neha Singh Rathod
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please do not worry. Irregular periods are not an alarming thing to worry about. Irregular periods are due to stress and strain anxiety work pressure change of place change in climate low blood count thyroid disorders or uterine or ovarian problems. Please...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can mild back pain be due to cyst in kidney?
Hi doctor, Last year when I had tested for routine medical they found a small stone in kidney. I took Cystone for a mon ...Read more »
Why am I having low sex drive with erectile dysfunction?
Hi doctor, I am 37 years old male and for the last few months my sex drive is getting lower and currently, it is at its ...Read more »
What Are Varicose Veins?
Do you have large and ugly looking veins in your legs? These can be treated without surgery by using Laser, and you can ...Read more »
 
 

Also Read Answers From